Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Strongly non-degenerate Lie algebras


Authors: Francesc Perera and Mercedes Siles Molina
Journal: Proc. Amer. Math. Soc. 136 (2008), 4115-4124
MSC (2000): Primary 17B60; Secondary 16W25
Published electronically: July 23, 2008
MathSciNet review: 2431022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a semiprime $ 2$- and $ 3$-torsion free non-commutative associative algebra. We show that the Lie algebra $ \mathcal{D}\mathrm{er}(A)$ of (associative) derivations of $ A$ is strongly non-degenerate, which is a strong form of semiprimeness for Lie algebras, under some additional restrictions on the center of $ A$. This result follows from a description of the quadratic annihilator of a general Lie algebra inside appropriate Lie overalgebras. Similar results are obtained for an associative algebra $ A$ with involution and the Lie algebra $ \mathrm{SDer}(A)$ of involution preserving derivations of $ A$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B60, 16W25

Retrieve articles in all journals with MSC (2000): 17B60, 16W25


Additional Information

Francesc Perera
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Spain
Email: perera@mat.uab.cat

Mercedes Siles Molina
Affiliation: Departamento de Álgebra, Geometría y Topología, Universidad de Málaga, 29071 Málaga, Spain
Email: msilesm@uma.es

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09558-0
PII: S 0002-9939(08)09558-0
Received by editor(s): April 13, 2007
Received by editor(s) in revised form: September 26, 2007
Published electronically: July 23, 2008
Additional Notes: The first author was partially supported by the DGI MEC-FEDER through Project MTM2005-00934 and by the Comissionat per Universitats i Recerca de la Generalitat de Catalunya.
The second author was partially supported by the MEC and Fondos FEDER jointly through project MTM2004-06580-C02-02 and by the Junta de Andalucía PAI, projects FQM-336 and FQM-1215.
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.